Forum Replies Created
turboMemberDecember 28, 2010 at 4:03 pmPost count: 89
Different medications will have different differences. Hmmm – was that confusing enough?
What I mean is that a generic can range from being essentially identical to substantially different.
I have read that there is one long acting ADHD medication where the generic equivalent uses a completly different delivery mechanism (for the time release) that has substantially different dosage vs time properties as well as being in an abusable format (it could be crushed and snorted) compared to the original.REPORT ABUSE
turboMemberDecember 28, 2010 at 3:54 pmPost count: 89
I am not an expert, but it does sound like there are other things at play here for you. I’ve never read about any of the meds you mentioned causing irreversible problems.
The Ritalin and Dexadrine are short acting and have an extremely short 1/2 life in your body chemistry. This type of med has been in use for 60 years or more, and they have long term studies of people that have been on them for 20 years showing no ill effects. I’m not sure about Wellbutrin, but know it is widely used as a stop-smoking aid so there should be lots of info out there about post-withdrawl symptoms and behaviours.
One ADD med I have read up on which seems to offer benefits to people with anxiety issues is Strattera. It is a different class of meds from the ones you mentioned and may be worth reading up on, and talking to your doctor about.REPORT ABUSE
turboMemberDecember 28, 2010 at 3:47 pmPost count: 89
90 ritalin in 5 days? That’s serious.
When you talked to him about it, did he say if he was taking them or selling them?
Also, does he have any addiction issues in his past?REPORT ABUSE
turboMemberDecember 28, 2010 at 3:44 pmPost count: 89
+1 – we definitely need a search tool here.REPORT ABUSE
turboMemberDecember 28, 2010 at 3:43 pmPost count: 89
I am no expert, but it almost sounds like OCD behaviour (obsessive compulsive disorder) to me rather than just impulse control. ADHD has very high rates of comorbidity (co-occurence) with other disorders, like OCD, Tourette’s syndrome & depression so it may be worth talking to your doctor about this, especially if you feel it is impairing your quality of life.REPORT ABUSE
turboMemberDecember 28, 2010 at 3:36 pmPost count: 89
I say “no”, it’s none of their business UNLESS something at work is disrupting your being able to work and then they can make accomodations.
In the series of information seminars Dr. Jain gave at camH he stressed that the right job or career is critical to an ADDer’s happiness. ADDers have some incredible strengths, to go along with the areas we don’t cope so well with. As a result, some jobs are great for ADDers, and others are a very bad fit.
What line of work are you in? And if I may ask, what were your daily duties at the job you were fired from?REPORT ABUSE
turboMemberDecember 28, 2010 at 3:24 pmPost count: 89
A search function really is a neccesity.REPORT ABUSE
turboMemberDecember 28, 2010 at 4:28 amPost count: 89
Michael, where did you hear that the credit was for $35,000 ? If you are talking about the value of a number of different disability programs which ones?REPORT ABUSE
turboMemberDecember 27, 2010 at 6:06 pmPost count: 89
I understand your concern, but perhaps it might be beneficial to ask a question or two of him before you proceed.
– what is he actually doing with it? taking it himself or selling it to others?
– If he takes it himself, is he taking the medication because it helps him or because he suspects he too might be an ADDer? If so, perhaps an appointment with a doctor might be more appropriate than hiding your medication.
turboMemberMay 31, 2010 at 6:23 pmPost count: 89
Thank you everyone for your advice and thoughts.
I checked out the Flylady WEBsite, and listened to the piece referred above and think it will be helpful not only for her, but also for myself. I too deal with clutter, albeit to a much lesser degree than she does.
NOW- this might be more a question for the ladies out there- but do you have any thoughts on how to suggest this resource to her or even open the conversation about it with her? She can be very “difficult” at times, although this may be as much a problem with my approach as it is her being “difficult”.REPORT ABUSE